New York Journal of Mathematics
Volume 6 (2000) 119-133


Roger C. Alperin

A Mathematical Theory of Origami Constructions and Numbers

Published: July 21, 2000
Keywords: origami, algebraic numbers, pencil of conics, Pythagorean numbers
Subject: 11R04, 12F05, 51M15, 51N20

In this article we give a simplified set of axioms for mathematical origami and numbers. The axioms are hierarchically structured so that the addition of each axiom, allowing new geometrical complications, is mirrored in the field theory of the possible constructible numbers. The fields of Thalian, Pythagorean, Euclidean and Origami numbers are thus obtained using this set of axioms. The other new ingredient here relates the last axiom to the algebraic geometry of pencils of conics. It is hoped that the elementary nature of this article will also

Author information

Department of Mathematics and Computer Science, San Jose State University, San Jose, CA 95192 USA